Alert archive / New Mexico / Wind Advisories in 2017
Wind Advisory 38, NWS Albuquerque, NM
NWS Albuquerque, NM issued this wind advisory at Sep 22, 2017, 3:52 AM MDT. It took effect at Sep 22, 2017, 12:00 PM MDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Sep 22, 2017, 3:52 AM MDT (09:52 UTC)
- In effect from
- Sep 22, 2017, 12:00 PM MDT
- Expired
- Sep 22, 2017, 6:00 PM MDT
- In force
- 6 hr
- Issued by
- NWS Albuquerque, NM
The text
As transmitted.
138 WWUS75 KABQ 220952 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 352 AM MDT Fri Sep 22 2017 NMZ512>516-527>529-221800- /O.NEW.KABQ.WI.Y.0038.170922T1800Z-170923T0000Z/ West Slopes Sangre de Cristo Mountains- Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Raton Ridge/Johnson Mesa-Far Northeast Highlands- Northeast Highlands- 352 AM MDT Fri Sep 22 2017 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM MDT THIS EVENING... The National Weather Service in Albuquerque has issued a Wind Advisory, which is in effect from noon today to 6 PM MDT this evening. * LOCATION...The Sangre de Cristo Mountains, Raton Ridge, nearby highlands, and the upper Rio Grande Valley. * WINDS...Southwest 25 to 35 mph with gusts to 45 mph. * TIMING...Winds will gradually increase through noon then peak between 2 pm and 5 pm before tapering off around sunset. * VISIBILITY...No significant restrictions expected. * LOCAL IMPACTS...Strong cross winds will impact travel for large and high profile vehicles. Light weight objects may be tossed around. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while travelling. Sudden gusts of wind may cause you to lose control of your vehicle. Extra attention should be given to cross winds. && $$ Guyer
1 follow-up statement
607 WWUS75 KABQ 221805 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 1205 PM MDT Fri Sep 22 2017 NMZ512>516-527>529-230000- /O.CON.KABQ.WI.Y.0038.000000T0000Z-170923T0000Z/ West Slopes Sangre de Cristo Mountains- Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Raton Ridge/Johnson Mesa-Far Northeast Highlands- Northeast Highlands- 1205 PM MDT Fri Sep 22 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING... * LOCATION...The Sangre de Cristo Mountains, Raton Ridge, nearby highlands, and the upper Rio Grande Valley. * WINDS...Southwest 25 to 35 mph with gusts to 45 mph. * TIMING...Winds will peak between 2 pm and 5 pm before tapering off around sunset. * VISIBILITY...No significant restrictions expected. * LOCAL IMPACTS...Strong cross winds will impact travel for large and high profile vehicles. Light weight objects may be tossed around. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while travelling. Sudden gusts of wind may cause you to lose control of your vehicle. Extra attention should be given to cross winds. && $$ 40
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Sep 22, 3:38 AM MDT, 14 minutes earlier.
Area forecast discussion, Sep 22, 3:38 AM MDT, 14 minutes before
Area Forecast Discussion National Weather Service Albuquerque NM 338 AM MDT Fri Sep 22 2017 ...STRONG WINDS TODAY, THEN A RISK OF FLASH FLOODING ACROSS THE EAST SATURDAY AND SATURDAY NIGHT... .SYNOPSIS... A broad upper level low pressure system over the Great Basin will cause temperatures to begin to trend downward today and southwest winds to strengthen, with the strongest gusts near 50 mph across north central and northeast areas. The low will also steer a deep stream of moisture north and northeastward mainly over the eastern plains this weekend as the low shifts slowly eastward over the central Rockies. Showers and thunderstorms that start over the northwest mountains and eastern plains today will become more widespread tonight through Saturday, before lingering east of the central mountain chain Sunday and Monday. Heavy rainfall is expected across the eastern plains today through Sunday evening, where 1 to 3 inch rainfall totals will be common with locally higher measurements potentially over 4 inches across east central and northeast areas. This could lead to flash flooding with the greatest risk on Saturday and Saturday night. A few strong-to-severe thunderstorms will also be possible across the eastern plains each afternoon and night today through Sunday. A moist back door cold front early next week will cause precipitation to become more widespread by Tuesday, though probably less intense, while keeping temperatures cool. && .DISCUSSION... Will issue a Wind Advisory around the Sangre de Cristo Mountains and Northeast Highlands today as a speed max in the jet stream crosses. Wind gusts could also briefly touch criteria over central and southwest areas this afternoon. Winds aloft will weaken some on Saturday, but breezy conditions will redevelop. The aforementioned upper level low will draw a moist south and southeasterly low level return flow over eastern NM today into Sunday, creating a favorable shear profile for a 3-day stretch of strong-to-severe storms. Some of the greatest instability is expected today across the east, where there is a marginal risk of severe thunderstorms, then again Sunday closer to the TX border. Soil moisture graphics indicate rain that breaks out today across the east, then intensifies there tonight, will be falling on some fairly dry soil. However, heavy rain tonight will set the stage for a risk of flash flooding on Saturday as rainfall continues to intensify and become more widespread over the eastern plains. Meanwhile, an upper level dry slot will gradually progress into western then central parts of the forecast area as the upper low moves slowly northeastward from UT to WY Saturday through Monday. The dry air will result in lighter rain from western storms, and it may make enough progress over the plains to limit Sunday's severe storm/heavy rain threat to our eastern-most counties. Monday and Monday night the upper level low pressure system will pick up speed as it exits northeastward from the central Rockies into the upper Great Plains. In it's wake the GFS and ECMWF depict a long wave trough that will linger over the western US, and a gusty back door cold front that will push southwestward through NM's eastern plains. The front is expected to deliver enough moisture to keep showers and thunderstorms going mainly from the central mountain chain eastward Monday and Monday night. A gusty east canyon wind will probably develop in the Rio Grande Valley early Tuesday morning as the front and associated moisture push into central and western NM. This should cause showers and thunderstorms to favor the area from the continental divide to the central mountain chain on Tuesday, except for smaller probabilities in the notorious east wind rain shadow over parts of the middle Rio Grande valley. Both GFS and the ECMWF depict another upper level low pressure system developing somewhere from the Four Corners to Las Vegas, NV,Tuesday night and Wednesday, and they differ on its track once it develops. The new low should keep showers and storms active across the forecast area and the weather cool through mid week, but there is a lot of uncertainty in favored locations and timing of the best precip due to model differences. 44 && .FIRE WEATHER... An upper level low organizing over the Great Basin is advecting significant moisture northward into eastern NM and western TX this morning. Meanwhile, only modest moisture increases are moving into central and western NM. Stronger winds aloft ahead of the upper wave will mix down across the entire state today and deliver the most widespread windy conditions in roughly 3 months. Wind advisories will be issued for the Sangre de Cristo Mts and adjacent lowlands. Despite the stronger winds and drier air over central and western NM, cooler temperature trends will mitigate critical RH values. Showers and storms will break out over eastern NM late today and continue through tonight and Saturday. Widespread moderate to potentially heavy precip is possible east of the central mt chain, especially along and east of the Pecos Valley. Max temperatures will trend much cooler all areas Saturday. South to southwest winds will still remain stout over the area but just in the breezy category. The base of the upper level wave will slide north of NM on Sunday. This will drive a deep layer dry slot into central and western NM for Sunday and Monday. Winds will remain in the breezy category with the passage of the upper wave and humidities will hover near the critical range along and west of the Rio Grande Valley. Overnight low temps will be the coolest so far this season with the drier air in place beneath a departing upper wave. Low level moisture will attempt to hang on across eastern NM Sunday and become recharged Monday as a back door front sags into the region. The overall pattern beyond Monday is still favoring unsettled and cooler conditions however details are beginning to disagree moreso than previous model runs. A secondary upper level wave is still shown to develop somewhere over the Four Corners region Tuesday and/or Wednesday. Meanwhile, a prolonged large scale easterly wind shift develops behind another back door front within central and eastern NM. Depending on how long the upper wave sticks around and how much moisture remains in place will determine the overall extent of wetting precip across the state through late week. Guyer && .AVIATION... 06Z TAF CYCLE Quiet weather thru 17Z will give way to widespread windy conditions this afternoon. The one exception this morning may be a brief window of IFR low cigs at KROW around 11Z, however confidence was not high enough to include a mention at this time. Expect southwest winds to ramp up aft 17Z with many locales seeing gusts btwn 30 and 40kt. Aviation weather warning criteria winds look likely at KABQ btwn 21Z and 00Z. Eastern NM will experience the bulk of SHRA/TSRA impacts as a sharp line of precip fires up aft 22Z from KROW to KTCC and KCAO. Some of this activity may be strong to severe and SPC has highlighted a marginal risk at this time. Winds will diminish very slowly across central and western NM sites aft 01Z while SHRA/TSRA continue over eastern NM the entire night. Guyer && .PRELIMINARY POINT TEMPS/POPS... Farmington...................... 77 49 70 39 / 20 30 50 20 Dulce........................... 71 44 65 38 / 40 50 70 60 Cuba............................ 74 50 69 41 / 20 30 60 50 Gallup.......................... 74 44 69 35 / 5 10 30 5 El Morro........................ 73 40 69 29 / 5 10 30 5 Grants.......................... 77 45 72 34 / 5 10 30 10 Quemado......................... 74 49 69 40 / 5 0 20 0 Glenwood........................ 81 54 78 45 / 5 5 30 0 Chama........................... 66 42 62 29 / 40 60 70 60 Los Alamos...................... 76 55 67 50 / 10 30 50 50 Pecos........................... 77 52 69 48 / 5 40 60 60 Cerro/Questa.................... 71 49 65 43 / 10 30 50 60 Red River....................... 63 43 56 39 / 20 30 60 60 Angel Fire...................... 70 43 64 37 / 20 40 80 80 Taos............................ 75 47 69 41 / 10 30 50 50 Mora............................ 75 48 67 44 / 10 50 70 70 Espanola........................ 82 56 76 51 / 5 20 40 40 Santa Fe........................ 77 55 69 48 / 5 30 60 50 Santa Fe Airport................ 80 54 73 47 / 5 20 50 40 Albuquerque Foothills........... 83 60 77 54 / 5 20 40 20 Albuquerque Heights............. 84 61 78 52 / 0 20 30 20 Albuquerque Valley.............. 86 58 79 51 / 0 20 30 20 Albuquerque West Mesa........... 84 59 78 51 / 5 20 30 20 Los Lunas....................... 88 56 81 45 / 0 20 30 10 Rio Rancho...................... 84 59 79 51 / 5 20 30 20 Socorro......................... 88 58 84 53 / 0 20 20 5 Sandia Park/Cedar Crest......... 79 51 72 46 / 5 20 50 30 Tijeras......................... 81 53 73 46 / 5 20 40 30 Moriarty/Estancia............... 81 50 75 45 / 5 20 40 30 Clines Corners.................. 78 52 71 48 / 10 30 50 30 Gran Quivira.................... 81 55 75 50 / 5 20 40 20 Carrizozo....................... 83 59 80 56 / 10 30 40 20 Ruidoso......................... 77 53 71 50 / 30 50 60 30 Capulin......................... 79 52 68 49 / 10 50 80 60 Raton........................... 81 51 67 48 / 10 50 70 50 Springer........................ 83 52 69 50 / 10 50 60 50 Las Vegas....................... 78 51 67 48 / 10 50 70 60 Clayton......................... 84 58 70 55 / 40 60 80 70 Roy............................. 82 55 68 52 / 30 60 90 60 Conchas......................... 90 62 73 59 / 40 60 90 70 Santa Rosa...................... 88 59 75 56 / 40 50 80 60 Tucumcari....................... 90 63 76 59 / 40 60 80 80 Clovis.......................... 87 62 75 58 / 40 40 70 70 Portales........................ 88 63 76 60 / 30 30 70 70 Fort Sumner..................... 90 62 76 59 / 40 60 90 80 Roswell......................... 93 65 82 62 / 40 50 80 60 Picacho......................... 87 60 78 57 / 30 50 80 50 Elk............................. 82 57 75 53 / 30 50 80 60 && .ABQ WATCHES/WARNINGS/ADVISORIES... Wind Advisory from noon today to 6 PM MDT this evening for the following zones... NMZ512>516-527>529. && 44
Hazardous weather outlook, Sep 21, 4:28 AM MDT, 23 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 428 AM MDT Thu Sep 21 2017 NMZ501>540-221100- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-San Juan Mountains-Jemez Mountains- West Slopes Sangre de Cristo Mountains- Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Lower Chama River Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains-Estancia Valley- Central Highlands-South Central Highlands-Upper Tularosa Valley- South Central Mountains-Raton Ridge/Johnson Mesa- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- 428 AM MDT Thu Sep 21 2017 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight No hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Friday through Wednesday An upper level trough is forecast to stall west of New Mexico this weekend steering a steady stream of moisture for showers and thunderstorms north and northeastward across the eastern plains. Friday afternoon through Sunday evening the potential exists for strong-to-severe thunderstorms to develop east of the central mountain chain where large hail, damaging winds and locally heavy rain will be the main threats. Total rain accumulation of 1-3 inches is expected, with locally higher amounts across east central and northeast areas. In addition, strong south southwest winds are expected Friday afternoon when gusts could reach 50 mph along and east of the Sangre de Cristo Mountains near the Colorado border. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required across portions of the eastern plains Friday afternoon through Sunday evening. 44
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 22, 3:47 PM MDT | Special Weather Statement | ABQ | Curry | 28 min |
| Sep 22, 4:17 PM MDT | Special Weather Statement | ABQ | Curry | 28 min |
Nearby
Wind Advisories in New Mexico, 2017Every wind advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.